Alert archive / Arizona / Red Flag Warnings in 2022
Red Flag Warning 3, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at Mar 9, 2022, 2:07 PM MST for 6 counties in Arizona. It took effect at Mar 10, 2022, 12:00 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2022, 2:07 PM MST (21:07 UTC)
- In effect from
- Mar 10, 2022, 12:00 PM MST
- Expired
- Mar 10, 2022, 7:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.1 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2919 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
781 WWUS85 KTWC 092107 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 207 PM MST Wed Mar 9 2022 AZZ152-101200- /O.NEW.KTWC.FW.W.0003.220310T1900Z-220311T0200Z/ Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- 207 PM MST Wed Mar 9 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST THURSDAY FOR STRONG WINDS, LOW HUMIDITY AND A HIGH TO VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONE 152... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from noon to 7 PM MST Thursday. * AFFECTED AREA...Most of fire weather zone 152, which includes Graham and Cochise counties. * TIMING...Thursday from noon until 7 PM MST. * WINDS...West to southwest 20 to 25 mph with gusts to 40 mph. * RELATIVE HUMIDITY...Minimum values of 11 to 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
3 follow-up statements
685 WWUS85 KTWC 101124 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 424 AM MST Thu Mar 10 2022 AZZ151-110200- /O.EXA.KTWC.FW.W.0003.220310T1900Z-220311T0200Z/ Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC- 424 AM MST Thu Mar 10 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING FOR STRONG WINDS, LOW HUMIDITY AND A HIGH TO VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONE 151... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from noon today to 7 PM MST this evening. * AFFECTED AREA...Fire weather zone 151, which includes eastern Santa Cruz, southwest Cochise, and far southeastern Pima counties. * TIMING...Noon until 7 PM MST today. * WINDS...West to southwest 20 to 30 mph with gusts to 40 mph. * RELATIVE HUMIDITY...Minimum values of 11 to 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ AZZ152-110200- /O.CON.KTWC.FW.W.0003.220310T1900Z-220311T0200Z/ Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- 424 AM MST Thu Mar 10 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING FOR STRONG WINDS, LOW HUMIDITY AND A HIGH TO VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONE 152... * AFFECTED AREA...Most of fire weather zone 152, which includes Graham, Greenlee and Cochise counties. * TIMING...Noon until 7 PM MST today. * WINDS...West to southwest 20 to 30 mph with gusts to 40 mph. * RELATIVE HUMIDITY...Minimum values of 11 to 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
577 WWUS85 KTWC 102015 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 115 PM MST Thu Mar 10 2022 AZZ151-152-110200- /O.CON.KTWC.FW.W.0003.000000T0000Z-220311T0200Z/ Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- 115 PM MST Thu Mar 10 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR STRONG WINDS, LOW HUMIDITY AND A HIGH TO VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151 AND 152... * AFFECTED AREA...Fire weather zone 151, which includes eastern Santa Cruz, southwest Cochise, and far southeastern Pima counties Most of Fire weather zone 152, which includes Graham, Greenlee and Cochise counties. * TIMING...Noon until 7 PM MST today. * WINDS...West to southwest 20 to 30 mph with gusts to 40 mph. * RELATIVE HUMIDITY...Minimum values of 11 to 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
447 WWUS85 KTWC 110149 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 649 PM MST Thu Mar 10 2022 AZZ151-152-110300- /O.EXP.KTWC.FW.W.0003.000000T0000Z-220311T0200Z/ Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- 649 PM MST Thu Mar 10 2022 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR STRONG WINDS, LOW HUMIDITY AND A HIGH TO VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151 AND 152... $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Mar 9, 2:16 AM MST, 11 hours 51 minutes earlier.
Area forecast discussion, Mar 9, 2:16 AM MST, 11 hours 51 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 216 AM MST Wed Mar 9 2022 .SYNOPSIS...Expect quiet weather today before a passing weather system will bring increased winds and shower chances as well as cooler temperatures Thursday into Friday. High pressure this weekend into early next week will allow temperatures to rapidly warm back up to near to above seasonal normals. && .DISCUSSION...Skies are clear across most of the area with some passing clouds over northern Graham and Greenlee Counties. Expect another cooler than normal day with slightly elevated winds for areas east of Tucson. Thursday into Friday a shortwave trough will move down from the Pacific Northwest into Arizona. NBM PoPs have increased Thursday night from the previous forecast and now extend into central Pima County. Precip chances begin Thursday evening and continue through Friday morning. Ensembles show most of the moisture in the mid- levels with PWAT values barely above normal. As a result rain and snow amounts will likely be very light with this system. However, snow levels do drop down to near the valley floors Friday morning, so can't rule out a few flurries in the valley locations south and east of Tucson. The shortwave will also cause gusty west/southwest winds 15-25 mph area wide Thursday afternoon. This could lead to some blowing dust issues especially along I-10 east of Wilcox where visibilities could be reduced. This could be mitigated however if the winds become more westerly rather than southwesterly. Localized and brief critical fire weather conditions will also be possible in Cochise County. Temperatures increase a few degrees Thursday compared to Wednesday, but will still below normal. Cooler air associated with the shortwave passage will bring Friday highs down to 6-10 degrees below normal. As the shortwave moves off to the east Friday ridging takes its place leading to a warmup over the weekend into early next week. Highs will be in the 80s in Tucson by Monday. Saturday and Sunday will see breezy easterly winds as surface high pressure builds to the east increasing the east-west pressure gradient. After Friday expect dry weather into next week. && .AVIATION...Valid through 10/12Z. SKC for the majority of the forecast period with a brief period of FEW clouds AOA 25K ft AGL ahead of approaching system mainly northeast of KTUS to the White Mountains between 10/03z to 10/11z. SFC winds are generally less than 10 kts following the diurnal directional trends through 09/21z. Then, SFC winds will pick up to 10-15KTS from the W-NW with gusts up to 20-25 kts through the end of the forecast period. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...The next weather system will approach the area today, and follow a track similar to the last system passing through Thursday into early Friday. In advance of this system 20-ft winds will increase to 10-15 mph out of the west today and peak Thursday afternoon near 20 mph out of the west to southwest. Moisture levels will increase on Thursday. However, there is increasing confidence that areas in Cochise County could see brief localized critical fire weather conditions. Shower chances will also increase Thursday evening into Friday morning from central Pima County eastward, but any accumulations should be minimal. Snow levels will drop to near valley floors towards the pre-dawn hours on Friday, with potential for light snow or a rain/snow mix in some of the colder valleys. Near or below normal temperatures during the work week will give way to a warmup over the weekend, with min RH values falling roughly 5-10 percent across fire weather zones 151-154. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 2:08 PM MST | Blowing Dust Advisory | TWC | Cochise | 29 hr |
| Mar 9, 2:08 PM MST | Wind Advisory | TWC | Cochise | 29 hr |
Nearby
Red Flag Warnings in Arizona, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.